Funnel Cloud, Fremont
- When
- June 16, 4:30 PM MST
- Where
- Fremont County, 2 mi S of Moneta
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 16, 1:12 PM MST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 212 PM MDT MON JUN 16 2003 .TODAY THROUGH THURSDAY NIGHT... SCATTERED TSTMS DEVELOPING ACROSS CENTRAL WYOMING...NEAR THE DIVIDE. ALSO...ISOLD TSTMS OVER THE BIG HORNS IN JOHNSON CO. THUNDERSTORMS DEVELOPING IN RESPONSE TO GOOD INSTABILITY...CAPE 1000 TO 2000 J/KG AND SOME WEAK SHORT WAVE ENERGY. ALSO...ISOLD TSTMS OVER THE BIG HORNS IN JOHNSON CO. LOOKS LIKE SCATTERED TSTMS ACROSS MUCH OF THE CWFA THIS EVENING...THEN ISOLD POPS AFTER MIDNIGHT. LIKE THE QPF AMOUNTS ON THE ETA. THE GFS IS HAVING CONVECTIVE FEEDBACK PROBLEMS OVER CENTRAL WY WITH THE AREAL COVERAGE FOR TONIGHT. SCATTERED AFTN AND EVE POPS ACROSS MUCH OF THE CWFA AGAIN ON TUESDAY DUE TO SHALLOW UPLSOPE FLOW AND SOME VERTICAL MOTION. THEN UPPER RIDGE BUILDS OVER AREA WITH UPSLOPE WEAKENING ON WEDNESDAY AND THURSDAY SO MAINLY ISOLD POPS LOOKS GOOD. MC .FRIDAY THROUGH MONDAY... RATHER GOOD CONSISTENCY IN THE LONG RANGE MODELS FOR THU-MON. STILL EXPECTING THE WARMTH THU/FRI BEFORE A TROF/COLD FRONT MOVES THROUGH SAT WITH ANOTHER WAVE SUNDAY. W FLOW PROGD NEXT MON WITH LOW CHANCE OF PM TSRA IN THE NW MTNS. COOLING SAT/SUN WITH SOME WARMING MON. .RIW...NONE.
WYZ001>020-022>030-171200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 600 AM MDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP TODAY THROUGH THIS EVENING ACROSS MUCH OF WESTERN AND CENTRAL WYOMING. SMALL HAIL ALONG WITH LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN FEATURES WITH THESE STORMS. THE STRONGEST THUNDERSTORM ACTIVITY WILL LIKELY OCCUR OVER AND EAST OF THE CONTINENTAL DIVIDE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL AGAIN OCCUR THROUGHOUT MUCH OF WESTERN AND CENTRAL WYOMING TUESDAY AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY PRODUCE HEAVY RAIN AND HAIL. OTHERWISE THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT TO REPORT HAIL SIZE AND RAINFALL AMOUNTS.
The Riverton/Lander radar (KRIW), 13 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366554.